Alert archive / New York / Gale Warnings in 2008
Gale Warning 37, NWS New York, NY
NWS New York, NY issued this gale warning at Dec 9, 2008, 4:18 AM EST. It took effect at Dec 9, 2008, 4:22 PM EST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2008, 4:18 AM EST (09:18 UTC)
- In effect from
- Dec 9, 2008, 4:22 PM EST
- Expired
- Dec 10, 2008, 3:01 PM EST
- In force
- 23 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
692 WHUS71 KOKX 090918 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 418 AM EST TUE DEC 9 2008 ...GALE FORCE WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .STRONG SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM WILL BEGIN TO IMPACT THE AREA WATERS TODAY. WINDS ARE EXPECTED TO REACH GALE FORCE LATE TONIGHT INTO WEDNESDAY. ANZ350-353-355-092200- /O.EXT.KOKX.SC.Y.0094.081209T1100Z-081210T0600Z/ /O.UPG.KOKX.GL.A.0010.081210T0800Z-081210T2300Z/ /O.NEW.KOKX.GL.W.0037.081210T0600Z-081210T2300Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 418 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW WILL INCREASE TODAY. SMALL CRAFT CONDITIONS ARE EXPECTED TO DEVELOP THIS MORNING. SEAS ON THE OPEN OCEAN WILL BUILD TO 5 TO 8 FT BY EVENING. GALE CONDITIONS WILL OCCUR LATE TONIGHT AND INTO WEDNESDAY. VERY STRONG WINDS ALOFT MAY MIX DOWN TO THE SURFACE...ESPECIALLY IF ANY CONVECTION DEVELOPS. SEAS ARE EXPECTED TO BUILD TO 13 TO 17 FT ON THE OPEN OCEAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-092200- /O.EXT.KOKX.SC.Y.0094.081209T1500Z-081210T0600Z/ /O.UPG.KOKX.GL.A.0010.081210T0800Z-081210T2300Z/ /O.NEW.KOKX.GL.W.0037.081210T0600Z-081210T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 418 AM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST WEDNESDAY... ...GALE WARNING IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 1 AM EST WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW WILL INCREASE TODAY. SMALL CRAFT CONDITIONS ARE EXPECTED ON ALL WATERS BY LATE MORNING. GALE CONDITIONS WILL OCCUR LATE TONIGHT AND INTO WEDNESDAY. VERY STRONG WINDS ALOFT MAY MIX DOWN TO THE SURFACE...ESPECIALLY IF ANY CONVECTION DEVELOPS. SEAS ARE EXPECTED TO BUILD TO 3 TO 5 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
000 WHUS71 KOKX 092109 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 409 PM EST TUE DEC 9 2008 ...GALE FORCE WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .STRONG SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE AREA WATERS TONIGHT. WINDS ARE EXPECTED TO REACH GALE FORCE LATE TONIGHT INTO WEDNESDAY. ANZ330-335-338-340-345-350-353-355-101000- /O.CON.KOKX.SC.Y.0094.000000T0000Z-081210T0600Z/ /O.CON.KOKX.GL.W.0037.081210T0600Z-081210T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 409 PM EST TUE DEC 9 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 6 PM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST WEDNESDAY. SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW WILL CONTINUE TO INCREASE TONIGHT. GALE CONDITIONS WILL OCCUR LATE TONIGHT AND INTO WEDNESDAY. VERY STRONG WINDS ALOFT MAY MIX DOWN TO THE SURFACE...ESPECIALLY IF ANY CONVECTION DEVELOPS. SEAS ARE EXPECTED TO BUILD TO 10 TO 15 FT ON THE OCEAN AND 4 TO 6 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
000 WHUS71 KOKX 092122 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 422 PM EST TUE DEC 9 2008 ...GALE FORCE WINDS EXPECTED LATE TONIGHT AND WEDNESDAY... .STRONG SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE AREA WATERS TONIGHT. WINDS ARE EXPECTED TO REACH GALE FORCE LATE TONIGHT INTO WEDNESDAY. ANZ330-335-338-340-345-350-353-355-101000- /O.UPG.KOKX.SC.Y.0094.000000T0000Z-081210T0600Z/ /O.EXT.KOKX.GL.W.0037.081209T2122Z-081210T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 422 PM EST TUE DEC 9 2008 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 6 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS AHEAD OF A DEVELOPING LOW WILL CONTINUE TO INCREASE TONIGHT. GALE CONDITIONS WILL OCCUR LATE TONIGHT AND INTO WEDNESDAY. VERY STRONG WINDS ALOFT MAY MIX DOWN TO THE SURFACE...ESPECIALLY IF ANY CONVECTION DEVELOPS. SEAS ARE EXPECTED TO BUILD TO 10 TO 15 FT ON THE OCEAN AND 4 TO 6 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
060 WHUS71 KOKX 100945 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 445 AM EST WED DEC 10 2008 ...GALE FORCE WINDS EXPECTED TODAY... .STRONG SOUTHERLY FLOW AHEAD OF A LOW PRESSURE SYSTEM WILL CONTINUE TO IMPACT THE AREA WATERS TODAY. WINDS ARE EXPECTED TO REACH GALE FORCE. ANZ330-335-338-340-345-350-353-355-102145- /O.CON.KOKX.GL.W.0037.000000T0000Z-081210T2300Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 445 AM EST WED DEC 10 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. GALE CONDITIONS WILL OCCUR TODAY. SEAS ARE EXPECTED TO BUILD TO 10 TO 15 FT ON THE OCEAN AND 4 TO 6 FT ON LONG ISLAND SOUND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
000 WHUS71 KOKX 102001 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 301 PM EST WED DEC 10 2008 ...GUSTY WINDS AND ROUGH SEAS CONTINUE THROUGH THURSDAY... .A COLD FRONT WILL PASS ACROSS THE WATERS TONIGHT AND SETTLE JUST TO THE SOUTH. STRONG LOW PRESSURE WILL APPROACH THE WATERS THURSDAY...AND PASS ACROSS THE WATERS THURSDAY NIGHT. ANZ330-335-338-340-345-350-353-355-110945- /O.CAN.KOKX.GL.W.0037.000000T0000Z-081210T2300Z/ /O.NEW.KOKX.SC.Y.0095.081210T2001Z-081212T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 301 PM EST WED DEC 10 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE GALE WARNING HAS BEEN CANCELLED. WINDS WILL TURN TO THE NORTH TONIGHT AND WILL BE GUSTY. GUSTY NORTHEAST WINDS CONTINUE THROUGH THURSDAY. SEAS REMAIN ROUGH THROUGH THE PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Dec 9, 3:49 AM EST, 29 minutes earlier.
Area forecast discussion, Dec 9, 3:49 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
349 AM EST TUE DEC 9 2008
.SYNOPSIS...
A WARM FRONT WILL LIFT ACROSS THE TRI-STATE AREA TODAY...WELL AHEAD
OF A SLOW MOVING STORM SYSTEM THAT WILL MOVE FROM THE LOWER
MISSISSIPPI RIVER VALLEY THIS MORNING INTO THE CANADIAN MARITIME
PROVINCES ON WEDNESDAY. ITS TRAILING COLD FRONT WILL SLIDE ACROSS
THE TRI-STATE LATE WEDNESDAY. AN AREA OF LOW PRESSURE WILL DEVELOP
OVER THE GULF COAST STATES WEDNESDAY NIGHT...THEN TRACK NORTHEAST TO
NEAR THE MID ATLANTIC COAST BY FRIDAY MORNING...AND THEN TO THE
CANADIAN MARITIME PROVINCES BY LATE FRIDAY. HIGH PRESSURE RETURNS
FOR THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THERE ARE A FEW LIGHT SNOW SHOWERS MOVING ACROSS NORTHWESTERN
PORTIONS (MAINLY ORANGE COUNTY) OF THE CWA EARLY THIS MORNING. WHILE
IT WILL BE A MOSTLY DRY MORNING TO START...WILL CONTINUE TO CARRY AT
LEAST A SLIGHT CHANCE OF POPS IN THE FORECAST AS A WARM FRONT PUSHES
NORTHWARD ACROSS THE AREA. WILL KEEP IN A CHANCE OF ZR/S/IP OVER
PORTIONS OF ORANGE AND PUTNAM. AS THE DAY PROGRESSES...POPS WILL
GRADUALLY INCREASE ACROSS THE CWA FROM NORTHWEST TO SOUTHEAST. THE
POTENTIAL EXISTS FOR SOME LOW LEVEL COLD AIR TO REMAIN TRAPPED IN
SOME OF THE VALLEYS OF ORANGE AND NORTHERN PUTNAM COUNTIES INTO
EARLY AFTERNOON BEFORE CHANGING TO ALL RAIN...SO HAVE CHC R/S/IP
THERE...WITH CHANCE/SLIGHT CHC POPS RAIN ELSEWHERE. MAV/MET NUMBERS
IN GOOD AGREEMENT AND HAVE FOLLOWED CLOSELY. HIGHS SHOULD REACH THE
40S TO NEAR 50 TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
POPS CONTINUE TO INCREASE TUESDAY NIGHT...AND THE PRECIPITATION
BECOMES MORE SHOWER IN NATURE...AS RAIN OUT AHEAD OF A COLD FRONT
CONTINUES TO OVERSPREAD THE REGION. WITH STRONG LOW LEVEL SOUTHERLY
WINDS...EXPECT TEMPERATURES TO RISE THROUGH THE NIGHT. OVERNIGHT
LOWS ARE EXPECTED TO OCCUR EARLY IN THE PERIOD AND CLIMB THROUGH THE
EVENING. EXPECT TEMPS TO BE SOMEWHERE IN THE UPPER 40S TO LOWER 50S
BY MORNING.
ALL MODELS IN GOOD AGREEMENT THAT WEDNESDAY WILL BE A WET DAY WITH
CATEGORICAL POPS EVERYWHERE. THERE MAY EVEN BE ENOUGH INSTABILITY
FOR A FEW RUMBLES OF THUNDER ACROSS COASTAL LOCATIONS. WITH
CONTINUED STRONG WARM ADVECTION AHEAD OF THE FRONT...MOST LOCATIONS
WILL SEE HIGHS WELL INTO THE 50S WITH A FEW 60 DEGREE READINGS
POSSIBLE IN THE NYC METRO/LONG ISLAND AREA.
WHILE BOTH NAM/GFS MODELS CONTINUE TO HAVE SIMILAR FEATURES...MODEL
DISCREPANCIES START TO BECOME MORE EVIDENT WEDNESDAY NIGHT. GFS
SEEMS TO BE A BIT QUICKER WITH THE FRONTAL PASSAGE WHILE THE NAM IS
A BIT SLOWER. HAVE GONE AHEAD AND FOLLOWED A QUICKER FRONTAL PASSAGE
SOLUTION. ONCE THE FRONT MOVES THROUGH THE REGION...THERE SHOULD BE
BRIEF PERIOD OF DRIER WEATHER ON THURSDAY MORNING BEFORE CHANCE POPS
RETURN IN THE AFTERNOON AS THE NEXT SYSTEM APPROACHES.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SIGNIFICANT INCONSISTENCIES REMAIN AMONG THE MODEL GUIDANCE
REGARDING DEVELOPMENT OF COASTAL LOW OFF THE SOUTHEAST U.S COAST AND
WHEN IT WOULD AFFECT THE LOCAL AREA. IT BASICALLY BOILS DOWN TO THE
ECMWF BRINGING THE LOW UP THE COAST THU NIGHT/FRI MORNING AND GFS
AND NAM FRI NIGHT/SAT MORNING. 15Z/08 SREF ALSO IS HINTING AT AN
EARLIER ARRIVAL. WILL FOLLOW HPC GUIDANCE WHICH FOLLOWS ALONG WITH
THE ECMWF WITH THE EARLIER ARRIVAL. HOWEVER...UNCERTAINTY REMAINS
AND FCST IS SUBJECT TO CHANGES AS CONDITIONS PERMIT.
FOR NOW...LIKELY POPS ON THE EAST END THU NIGHT WITH PASSAGE OF LOW.
HPC POP NUMBERS SEEMED TOO HIGH GIVEN THE UNCERTAINTY WITH CAT POPS
OUT EAST AND LIKELY ELSEWHERE. WILL DROP THAT TO LIKELY EAST AND
CHANCE ELSEWHERE. ACROSS THE INTERIOR...WILL CARRY SNOW...BUT A
RAIN/SNOW LINE WILL SET UP ALONG THE COAST. THIS WILL BE PIVOTAL TO
ANY SNOW ACCUMULATION AS WELL. WILL KEEP CHANCE POPS IN THE FCST ON
FRI AS UPPER TROUGH AND SHORTWAVE SLIDES THROUGH THE REGION.
HIGH PRES RETURNS SAT/SUN. STILL SOME WEAK UPPER LEVEL ENERGY COULD
TOUCH OFF SOME ISOLATED SHOWERS. WILL CARRY HIDDEN SLIGHT CHANCE
POPS SAT...THEN DRY SUN/MON.
TEMPS PRETTY MUCH ABOUT 10 DEGREES BELOW NORMAL THROUGH THE
WEEKEND...THEN RETURN FLOW BRINGS WARMER TEMPS TO THE REGION FOR THE
START OF THE NEW WEEK.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
VFR UNTIL ABOUT 00Z WEDNESDAY AS A WARM FRONT MOVES THROUGH THE
REGION. LOW CLOUDS AND LIGHT RAIN DEVELOPS WITH MVFR CEILINGS AS
INCREASING SOUTHERLY WINDS TRANSPORT MOISTURE NORTH. WITH THE WARM
FRONT MOVING NORTH OF THE AREA LOWER CLOUDS AND CEILINGS DEVELOP
WITH MVFR TO MAYBE HIGH END IFR CEILINGS AND VISIBILITIES. SOUTHERLY
WINDS WILL INCREASE AND MAY GUST INTO THE MID 20 KT RANGE.
HOWEVER...A LOW LEVEL INVERSION MAY PREVENT THE HIGHER WINDS FROM
MIXING DOWN TO THE SURFACE. A LOW LEVEL JET STREAM WITH WINDS OF 45
TO 55 KTS MAY PRODUCE WIND SHEAR AFTER 00Z WEDNESDAY. BEING LATE IN
THE TAF FORECAST AND SOME UNCERTAINTY WILL LEAVE UNTIL NEXT ISSUANCE.
OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...MVFR CEILINGS AND
VISIBILITIES MAY LOWER TO IFR ESPECIALLY AT THE COASTAL
TERMINALS...AFTER 06Z WEDNESDAY. CONDITIONS REMAIN MVFR TO IFR UNTIL
AFTER 00Z THURSDAY WITH THE PASSAGE OF A COLD FRONT. ANY CONCERNS
WITH THE LOW LEVEL WIND SHIFT DIMINISH AS THE FRONT AND LOW LEVEL
JET PUSH EAST AFTER 00Z THURSDAY. CONDITIONS ARE UNCERTAIN
THEREAFTER...AS A COASTAL LOW COULD KEEP SUB-VFR CONDITIONS AROUND
INTO THU NIGHT IF NOT FRI...THEN IMPROVING SATURDAY WITH HIGH
PRESSURE BUILDING IN.
&&
.MARINE...
STRONG SOUTHERLY FLOW DEVELOPS TODAY AND CONTINUES INTO WED AS
PRESSURE GRADIENT TIGHTENS BETWEEN OFFSHORE HIGH AND SLOWLY
APPROACHING FRONTAL SYSTEM.
SCA WINDS DEVELOP ON ALL WATERS BY THIS AFTERNOON. A PERIOD OF NEAR
GALE GUSTS POSSIBLE ON THE OCEAN THIS AFTERNOON BEFORE LOW-LEVEL
INVERSION GETS TOO STRONG.
AS PRESSURE GRADIENT CONTINUES TO TIGHTEN GALE CONDITIONS EXPECTED
AHEAD OF APPROACHING FRONT LATE TONIGHT INTO WEDNESDAY. INVERSION
WILL STRENGTHEN WITH STRONG WAA AHEAD OF THE FRONT WHICH WILL LIMIT
GUSTS...BUT APPEARS GRADIENT WINDS THEMSELVES WILL BE CLOSE TO GALE
ON THE OCEAN. ALTHOUGH GRADIENT WINDS WILL BE A BIT WEAKER OVER
HARBOR/BAYS AND SOUND...SLIGHTLY BETTER MIXING SHOULD BE ABLE TO
BRING DOWN LOW END GALE GUSTS. IF ANY CONVECTION DEVELOPS...STORM
FORCE WIND GUSTS COULD BE TRANSPORTED BRIEFLY DOWN TO THE SURFACE.
SEAS EXPECTED TO BUILD TO 13 TO 16 FT RANGE ON THE OCEAN WATERS
DURING THIS TIME. WILL HAVE TO WATCH SWELL PERIOD AS HIGH SURF
PROBLEMS MAY ARISE.
STRONG SOUTHERLY FLOW TURNS TO THE NW WED NIGHT...THEN NORTH AS THE
FRONT PUSHES JUST EAST OF THE WATERS.
HIGH PRESSURE BUILDS TO THE NORTHWEST ON THURSDAY...BUT WINDS MAY
COME BACK UP TO SCA FROM NE THURS NIGHT INTO FRI AS LOW PRESSURE
DEVELOPS ALONG COLD FRONT AND WORKS TOWARDS THE WATERS. STILL SOME
UNCERTAINTY ON EXACT TRACK OF THIS LOW.
WINDS/WAVES SLOWLY SUBSIDE THU NIGHT/FRI MORNING...BUT THEN BUILD
BACK UP ABOVE ADVISORY CRITERIA LATE FRI AS COASTAL STORM WORKS UP
THE COAST.
SUB-ADVISORY CONDITIONS SHOULD RETURN TO THE WATERS THIS WEEKEND AS
HIGH PRESSURE BUILDS OVER THE REGION.
&&
.HYDROLOGY...
THE NEXT SIGNIFICANT PRECIPITATION EVENT ARRIVES ON TUESDAY NIGHT
AND CONTINUES THROUGH WEDNESDAY NIGHT. RAINFALL AMOUNTS ARE EXPECTED TO
BE BETWEEN THREE QUARTERS TO AROUND AN INCH OF RAIN...WITH LOCALLY
HIGHER AMOUNTS POSSIBLE. FAR LESS CERTAIN IS THE AMOUNT OF
PRECIPITATION EXPECTED FROM LATE THURSDAY INTO FRIDAY...BUT
SIGNIFICANT AMOUNTS OF LIQUID EQUIVALENT ARE POSSIBLE.
&&
.TIDES/COASTAL FLOODING...
WILL HAVE TO WATCH TIDAL DEPARTURES ALONG THE SOUTH SHORE BACK BAYS
TONIGHT. SOUTHERLY WINDS AHEAD OF THE APPROACHING SYSTEM TODAY INTO
WEDNESDAY WILL BUILD SEAS...BUT UNCERTAINTY ON HOW MUCH WATER MAY
PILE UP AGAINST THE SOUTH FACING COASTS. THE PERIOD IN QUESTION
WILL BE HIGH TIDE EARLY WED MORNING...WHERE AROUND 1.5 FT ARE NEEDED
FOR MINOR COASTAL FLOODING. GUIDANCE DOES NOT SEEM TO BE HANDLING
THIS SCENARIO WELL...SO WILL HAVE TO USE TIDAL DEPARTURE OB TRENDS
AS TIME APPROACHES.
BELIEVE GUIDANCE MAY BE OVERDOING NEGATIVE DEPARTURES FOR THE LATE
WED NIGHT/EARLY THURS LOW TIDE CYCLE. ASTRONOMICAL TIDES WILL BE
RUNNING ABOUT 1/2 FT BELOW MLLW THEMSELVES...SO WOULD NEED
DEPARTURES OF ABOUT 1 1/2 FT FOR LOW WATER PROBLEMS. WILL HAVE TO
WATCH TRENDS FOR THIS AS WELL.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 1 AM EST
WEDNESDAY FOR ANZ330-335-338-340-345.
GALE WARNING FROM 1 AM TO 6 PM EST WEDNESDAY FOR ANZ330-335-
338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR ANZ350-353-
355.
&&Hazardous weather outlook, Dec 8, 9:40 PM EST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 940 PM EST MON DEC 8 2008 CTZ005>012-NJZ002>006-011-NYZ067>081-100245- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 940 PM EST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEASTERN NEW JERSEY AND SOUTHEASTERN NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-100245- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 940 PM EST MON DEC 8 2008 ...GALE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...LONG ISLAND SOUND...NEW YORK HARBOR...AND THE LONG ISLAND BAYS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:56 PM EST | Winter Storm Watch | OKX | Orange, Putnam | 25 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.